Texas, 2015

Flash Flooding in Texas, April 1, 2015

April 1, 2015 · NWS CRP · 2 events in 1 county or zone

An isolated thunderstorm remained nearly stationary for a couple of hours over the northern portion of Jim Wells County in the evening of April 1st. This storm produced 3 to 7 inches of rainfall west of Orange Grove.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An isolated thunderstorm remained nearly stationary for a couple of hours over the northern portion of Jim Wells County in the evening of April 1st. This storm produced 3 to 7 inches of rainfall west of Orange Grove. This heavy rainfall led to flash flooding along Agua Dulce Creek.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 1, 5:49 PM CST, 41 minutes earlier.

Area forecast discussion, Apr 1, 5:49 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 PM CDT WED APR 1 2015

.DISCUSSION...UPDATE FOR 00Z AVIATION.

&&

.AVIATION...MIX OF VFR/MVFR THIS EVENING WITH FLIGHT RULES
DETERIORATING OVERNIGHT. FIRST...CONVECTIVE THREAT VCNTY KALI
THRU APPROX FIRST HR OF VALID TAF AS ISO TO SCT TSRA CONTINUES TO
DVLP JUST N OF TERMINAL. OTHERWISE...TAF PERIOD SHOULD BE PRECIP
FREE AT ALL TERMINALS. STRATUS PROG TO DVLP OVERNIGHT WITH
MVFR/IFR CIGS XPCTD TO IMPACT KVCT/KCRP/KALI BY OR SHORTLY AFTER
06Z WITH LOW CIGS REACHING KLRD BY SUNRISE. TEMPO LIFR CONDITIONS
POSSIBLE AT KCRP/KVCT. CIGS WILL GRADUALLY TRANSITION BACK TO MVFR
AND EVENTUALLY VFR BY MIDDAY THURS. BREEZY SSERLY SFC WINDS THIS
EVENING BCMG LIGHTER OVERNIGHT...THEN INCREASING AGAIN TO 15 TO 20
KTS SUSTAINED THURS AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  82  71  82  61  /  10  10  10  10  30
VICTORIA          69  81  70  80  57  /  20  10  10  20  30
LAREDO            69  92  70  91  60  /  10  10  10  10  30
ALICE             68  87  69  86  60  /  10  10  10  10  30
ROCKPORT          69  74  70  76  61  /  20  10  10  10  30
COTULLA           66  90  68  86  59  /  10  10  10  10  30
KINGSVILLE        69  86  70  85  62  /  10  10  10  10  30
NAVY CORPUS       69  75  70  76  62  /  20  10  10  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Apr 1, 4:18 AM CST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CDT WED APR 1 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO
AND SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH
FRIDAY NIGHT AS A COLD FRONT MOVES INTO SOUTH TEXAS. THUNDERSTORMS
WILL AGAIN BE POSSIBLE ON SUNDAY. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED AT THIS TIME.

SMALL CRAFT ADVISORY CONDITIONS WILL EXIST OVER THE COASTAL WATERS
FRIDAY NIGHT AND SATURDAY AS A STRONG OFFSHORE FLOW OCCURS BEHIND
THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LK/TMT

In the hours before

Special weather statement, Apr 1, 4:42 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CDT WED APR 1 2015

TXZ241-012315-
JIM WELLS-
542 PM CDT WED APR 1 2015

...A STRONG THUNDERSTORM IS AFFECTING NORTHERN JIM WELLS COUNTY...

AT 540 PM CDT...A STRONG THUNDERSTORM WAS NEAR WESTDALE...OR 13 MILES
NORTH OF ALICE...MOVING NORTH AROUND 15 MPH.

WINDS AROUND 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...ORANGE GROVE.

LAT...LON 2790 9818 2806 9815 2806 9789 2804 9787
      2784 9798
TIME...MOT...LOC 2240Z 198DEG 15KT 2795 9806

HART
Special weather statement, Apr 1, 5:14 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT WED APR 1 2015

TXZ241-020000-
JIM WELLS-
614 PM CDT WED APR 1 2015

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT NORTH CENTRAL JIM
WELLS COUNTY...

AT 612 PM CDT...A STRONG THUNDERSTORM WAS NEAR TECALOTE...OR 12 MILES
NORTH OF ALICE...SLOWLY DRIFTING NORTH.

WIND GUSTS AROUND 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
MIDWAY AND WESTDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2790 9796 2790 9813 2802 9817 2804 9796
TIME...MOT...LOC 2312Z 170DEG 4KT 2794 9807

HART
Local storm report, Apr 1, 5:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HEAVY RAIN       8 W ORANGE GROVE        27.96N 98.07W
04/01/2015  E3.00 INCH       JIM WELLS          TX   PUBLIC

            HEAVY RAINFALL AND 40 MPH WINDS REPORTED BY PUBLIC NEAR
            MIDWAY. WATER GOING FROM STREET TOWARD GARAGE.

&&

GWILK

The radar

The Corpus Christi radar (KCRP), 55 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Jim Wells

When
April 1, 6:30 PM CST to 8:40 PM CST
Where
Jim Wells County, 3.9 mi SSE of Dillworth to 3.02 mi NW of Alfred
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
27.950, -98.040

Spotter reported water into home with 6 inches of water flowing through the entire first floor of the residence. Surrounding roads were flooded near the intersection of County Roads 308 and 315. Quote from spotter - Worst flooding in the 22 years of living there.|Homes near County Road 305 were flooded as well.

Flash Flood, Jim Wells

When
April 1, 7:40 PM CST to 8:30 PM CST
Where
Jim Wells County, 1.38 mi N of Orange Grove Naf to 1.61 mi NE of Orange Grove Naf
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
27.920, -98.070

House was evacuated on County Road 222 due to water entering the residence. Water was over the road on County Roads 223 and 227.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569548, 569550.